MAUDE Adverse Event Report: SMITHS HEALTHCARE MANUFACTURING S.A. DE C.V. BIVONA FLEXTEND NEONATAL TRACHEOSTOMY TUBE; TUBE TRACHEOSTOMY AND TUBE CUFF

SMITHS HEALTHCARE MANUFACTURING S.A. DE C.V. BIVONA FLEXTEND NEONATAL TRACHEOSTOMY TUBE; TUBE TRACHEOSTOMY AND TUBE CUFF
Catalog Number 60NFPS35
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/01/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
B3.Date of event: unknown.No information has been provided to date.E1.Initial reporter last name unknown.E3.Initial reporter occupation unknown.Investigation including root cause analysis is in progress.A supplemental mdr will be filed as necessary in accordance with 21 cfr 803.56 when additional reportable information becomes available.
 
Event or Problem Description
It was reported that there was a breakage at the lower edge and the spiral was exposed.The incident occurred at the patient`s house.There is unknown patient involvement and no harm reported.
 
Additional Manufacturer Narrative
H6.Evaluation codes: updated.No product or photos were returned therefore no device analysis could be completed.A device history record (dhr) review showed there were no discrepancies or non-conformances during the manufacturing of the reported lot number.If the product is returned the manufacturer will re-open the complaint for further device analysis.
 
Additional Manufacturer Narrative
H6: updated.H3: one sample was returned.During the visual inspection it was identified that the tip of the tracheostomy tube was damaged, an area with missing material or a break was identified that exposed the wire.The failure mode was confirmed.After performing the evaluation and reviewing the different ways to reproduce and detect the reported condition, it was identified that during the set-up process adjustments are made to the injection molding machine, where the reference parameters for the material filling control are generally adjusted.Therefore, the most probable root cause is that during the set-up process a part was generated with a short shot in the distal tip (reported condition) at the time of adjusting the filling control parameters, the part was not correctly identified and segregated since there was no scrap flow established at that moment.In addition, it was found that there is a very wide range in the reference parameters of the material fill control.A retrospective review of 12-month period was made for complaints originated related to this issue and no additional complaints were identified to this part number and lot.

Brand Name
BIVONA FLEXTEND NEONATAL TRACHEOSTOMY TUBE
Common Device Name
TUBE TRACHEOSTOMY AND TUBE CUFF
Manufacturer (Section D)
SMITHS HEALTHCARE MANUFACTURING S.A. DE C.V.
ave calidad no. 4, parque
tijuana
MX 
Manufacturer Contact
reed covert
6000 nathan lane north
minneapolis, MN 55442
2247062300
MDR Report Key19756458
Report Number9617604-2024-00581
Device Sequence Number9145404
Product Code JOH
UDI-Device Identifier15021312516692
UDI-Public(01)15021312516692(17)280728(10)4411332
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K083641
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 05/14/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Catalogue Number60NFPS35
Device Lot Number4411332
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/20/2024
Supplement Date Received by Manufacturer07/22/2024
04/15/2025
Initial Report FDA Received Date07/16/2024
Supplement Report FDA Received Date08/08/2024
05/14/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/01/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown